Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Aug 9, 2016, 2:30 PM CDT for Andrews County, Winkler County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2016, 2:30 PM CDT (19:30 UTC)
- Expired
- Aug 9, 2016, 3:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 77 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
173
WWUS84 KMAF 091930
SPSMAF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT TUE AUG 9 2016
NMZ034-TXZ050-060-061-092030-
SOUTHERN LEA COUNTY NM-WINKLER TX-ANDREWS TX-ECTOR TX-
230 PM CDT TUE AUG 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEA...NORTHERN
WINKLER...WESTERN ANDREWS AND NORTHERN ECTOR COUNTIES UNTIL 330 PM
CDT/230 PM MDT/...
AT 229 PM CDT/129 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORMS 8 MILES SOUTH OF ANDREWS...MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORM.
LOCATIONS IMPACTED INCLUDE...
ANDREWS...KERMIT...JAL...GOLDSMITH...WINKLER COUNTY AIRPORT...
FRANKEL CITY...NOTREES...JAL AIRPORT...BENNETT...
NORTH COWDEN AND ANDREWS COUNTY AIRPORT.
LAT...LON 3200 10235 3176 10327 3195 10333 3200 10333
3200 10335 3214 10339 3246 10261
TIME...MOT...LOC 1929Z 242DEG 51KT 3220 10259
$$
82What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 9, 12:09 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 9, 12:09 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1209 PM CDT TUE AUG 9 2016 .DISCUSSION... See 18Z aviation discussion below. && .AVIATION... Modest southeast winds and VFR conditions are expected this TAF period. Isolated to scattered TS will develop this afternoon and evening and could affect any of the TAF sites, but coverage will not be great enough to place TS in the present wx group so will leave it out for now and amend if needed. Hennig && .PREV DISCUSSION... /issued 345 AM CDT TUE AUG 9 2016/ Sub tropical ridge still in control of the wx pattern for the region but a change is coming. An upper trough over the NW today will move east by this weekend and weaken the ridge. After this feature pushes off to the east the ridge and hot wx will return next week. Widespread highs near 100 will continue today and Wednesday but should slowly decrease the rest of the week as 850mb temps begin to decrease. A cold front expected to push through the area Saturday may bring the coolest wx since late June and a chance of rain. How much rain and clouds develop will determine how cool Saturday and Sunday will be but currently expecting highs in the 80s. A few early morning storms continued over SE NM and into the Western Permian Basin. The higher elevations will be favored for storms again today so have bumped up pops west to low chance. Have also spread a slight chance across the Northern Permian Basin... and even added isolated across Midland/Odessa due to a stalled outflow boundary over the Central Permian Basin. Do have good low level Gulf moisture in place with dewpts in the 60s well back into NM. Also have higher level Pacific moisture from TS Javier flowing northward across Mexico and over the mountains of W TX and NM. MAF 00z sounding had a PW of 1.25 inch and this is expected to increase through the week to 1.5 inch or more so will have potential for locally heavy rain... will mention in HWO. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 100 78 98 76 / 10 10 10 0 Carlsbad 100 73 97 73 / 20 20 20 20 Dryden 102 79 99 77 / 0 0 10 0 Fort Stockton 102 77 98 75 / 10 0 10 10 Guadalupe Pass 94 71 86 68 / 30 30 30 30 Hobbs 97 74 95 73 / 20 10 10 10 Marfa 92 67 86 65 / 20 20 20 20 Midland Intl Airport 101 77 99 76 / 10 0 10 0 Odessa 101 77 98 76 / 10 0 10 0 Wink 103 78 100 77 / 10 10 10 10 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 99/99/10
Hazardous weather outlook, Aug 9, 3:45 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 345 AM CDT TUE AUG 9 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-100845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 345 AM CDT TUE AUG 9 2016 /245 AM MDT TUE AUG 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND TONIGHT, WITH MORE ISOLATED THUNDERSTORMS OVER MOST OF THE REST OF THE AREA. GUSTY WINDS OVER 45 MPH, FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN THROUGH THE WEEK, WITH MORE ISOLATED STORMS OVER THE REST OF THE FORECAST AREA. LOCALLY HEAVY RAINFALL, GUSTY WINDS AND FREQUENT LIGHTNING STRIKES WILL ACCOMPANY THE STRONGER STORMS. ON FRIDAY AND NEXT WEEKEND, IT APPEARS RAIN CHANCES WILL INCREASE OVER THE ENTIRE FORECAST AREA AS A FRONTAL BOUNDARY MOVES INTO THE REGION. HEAVY RAINFALL COULD BECOME A PROBLEM, IF NOT FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 9, 2:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT TUE AUG 9 2016
NMZ034-TXZ050-060-061-092030-
SOUTHERN LEA COUNTY NM-WINKLER TX-ANDREWS TX-ECTOR TX-
230 PM CDT TUE AUG 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEA...NORTHERN
WINKLER...WESTERN ANDREWS AND NORTHERN ECTOR COUNTIES UNTIL 330 PM
CDT/230 PM MDT/...
AT 229 PM CDT/129 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORMS 8 MILES SOUTH OF ANDREWS...MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORM.
LOCATIONS IMPACTED INCLUDE...
ANDREWS...KERMIT...JAL...GOLDSMITH...WINKLER COUNTY AIRPORT...
FRANKEL CITY...NOTREES...JAL AIRPORT...BENNETT...
NORTH COWDEN AND ANDREWS COUNTY AIRPORT.
LAT...LON 3200 10235 3176 10327 3195 10333 3200 10333
3200 10335 3214 10339 3246 10261
TIME...MOT...LOC 1929Z 242DEG 51KT 3220 10259
82The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:45 AM CDT | Areal Flood Advisory | MAF | Andrews, Winkler | 3 hr |
| Aug 9, 4:26 PM CDT | Special Weather Statement | MAF | Ector | 49 min |
| Aug 9, 1:35 AM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| Aug 9, 2:33 AM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| Aug 9, 3:53 AM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.